MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G23903
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® double lumen over-the-wire power-injectable picc was leaking at the purple hub due to a crack.To date, additional information regarding the patient and event have not been made available.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This medwatch report is associated with medwatch 1820334-2018-01381 as two device issues occurred with the same patient.
 
Additional Manufacturer Narrative
Additional information was received (04jun2018) which identified that this incident took place with two separate patients and not one patient as noted in the initial report.It was also reported, no further information is available.Device available for eval: yes; product received on: 06/13/2018.Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control and visual inspection/dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that there is a separation around 3/4 of the extension tubing at the joint with the purple hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Ifu states: precautions - if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied - store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7489864
Report Number1820334-2018-01382
Device Sequence Number334162
Product Code LJS
UDI-Device Identifier00827002239036
UDI-Public(01)00827002239036(17)191016(10)8297197
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23903
Device Catalogue NumberUPICDS-5.0-CT-40NT-1111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1